Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 25, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Feb 13, 2008, 1:33 PM PST for Imperial County, Riverside County, California; 4 counties in Arizona. It took effect at Feb 14, 2008, 5:31 AM PST. It was in force for 13 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 13, 2008, 1:33 PM PST (21:33 UTC)
- In effect from
- Feb 14, 2008, 5:31 AM PST
- Expired
- Feb 14, 2008, 7:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 11:34 AM PST | HEAVY SNOW 0 | Banning, CA | LIGHT SNOW BEGAN 0842 PST. MODERATE SNOW BEGAN 1125 PST. |
| Feb 14, 2:00 PM PST | SNOW 5.5 | 5 Sw San Jacinto Peak, CA | CURRENTLY SNOWING LIGHTLY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 9.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3193 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 132133 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 233 PM MST WED FEB 13 2008 AZZ131-CAZ231-232-141000- /O.UPG.KPSR.FW.A.0002.080214T1500Z-080215T0300Z/ /O.NEW.KPSR.FW.W.0025.080214T1500Z-080215T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 233 PM MST WED FEB 13 2008 /133 PM PST WED FEB 13 2008/ ...RED FLAG WARNING IN EFFECT FROM 8 AM MST /7 AM PST/ TO 8 PM MST /7 PM PST/ THURSDAY FOR THE LOWER COLORADO RIVER VALLEY AND THE SOUTHEAST CALIFORNIA DESERTS DUE TO STRONG WIND...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM MST /7 AM PST/ TO 8 PM MST /7 PM PST/ THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS SOUTHEAST CALIFORNIA AND WESTERN ARIZONA THURSDAY MORNING. STRONG NORTHERLY WINDS ARE EXPECTED AS THE FRONT SWEEPS ACROSS THE REGION. SUSTAINED WIND SPEEDS FROM 20 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL BE POSSIBLE...ESPECIALLY THURSDAY AFTERNOON. VERY DRY AIR WILL ALSO SPREAD ACROSS THE AREA WITH RELATIVE HUMIDITY VALUES FORECAST BELOW 15 PERCENT. THE COMBINATION OF STRONG WIND AND LOW RELATIVE HUMIDITY WILL RESULT IN WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ132-141000- /O.UPG.KPSR.FW.A.0002.080214T1800Z-080215T0300Z/ /O.NEW.KPSR.FW.W.0025.080214T1800Z-080215T0300Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 233 PM MST WED FEB 13 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS DUE TO STRONG WIND...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS SOUTHEAST CALIFORNIA AND WESTERN ARIZONA THURSDAY MORNING. STRONG NORTHERLY WINDS ARE EXPECTED AS THE FRONT SWEEPS ACROSS THE REGION. SUSTAINED WIND SPEEDS FROM 20 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL BE POSSIBLE...ESPECIALLY THURSDAY AFTERNOON. VERY DRY AIR WILL ALSO SPREAD ACROSS THE AREA WITH RELATIVE HUMIDITY VALUES FORECAST BELOW 15 PERCENT. THESE CONDITIONS WILL MAINLY IMPACT THE WESTERN HALF OF ARIZONA FIRE WEATHER ZONE 132...OR THE REGION ENCOMPASSED BY LA PAZ AND YUMA COUNTIES. THE COMBINATION OF STRONG WIND AND LOW RELATIVE HUMIDITY WILL RESULT IN WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS IN THESE AREAS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ P ROGERS/HIRSCH
2 follow-up statements
000 WWUS85 KPSR 141203 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 503 AM MST THU FEB 14 2008 AZZ131-CAZ231-232-150015- /O.CON.KPSR.FW.W.0025.080214T1500Z-080215T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 503 AM MST THU FEB 14 2008 /403 AM PST THU FEB 14 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM MST /7 AM PST/ THIS MORNING TO 8 PM MST /7 PM PST/ THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY AND THE SOUTHEAST CALIFORNIA DESERTS DUE TO STRONG WIND...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM MST /7 AM PST/ THIS MORNING TO 8 PM MST /7 PM PST/ THIS EVENING. STRONG WINDS ARE MOVING INTO SOUTHEAST CALIFORNIA THIS MORNING... INCLUDING THE COLORADO RIVER VALLEY...AS A SHARP COLD FRONT CUTS ACROSS THE SONORAN DESERT. SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED...LASTING FROM THIS MORNING THROUGH THIS AFTERNOON. IN ADDITION...MOISTURE LEVELS WILL BE DROPPING THROUGH THE MORNING...WITH RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT. THIS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS LASTING THROUGH THIS MORNING AND INTO THIS EVENING. THE STRONG WINDS WILL BEGIN TO TAPER OFF THIS EVENING...THOUGH BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ132-150015- /O.CON.KPSR.FW.W.0025.080214T1800Z-080215T0300Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 503 AM MST THU FEB 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS DUE TO STRONG WIND...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. STRONG WINDS WILL MOVE INTO SOUTHWEST AND SOUTH-CENTRAL ARIZONA LATE THIS MORNING AS A SHARP COLD FRONT CUTS ACROSS THE SONORAN DESERT. SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED...LASTING FROM THIS MORNING THROUGH THIS AFTERNOON. IN ADDITION...MOISTURE LEVELS WILL BE DROPPING THROUGH THE MORNING... WITH RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT. THIS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS LASTING THROUGH THIS MORNING AND INTO THIS EVENING. THE STRONG WINDS WILL BEGIN TO TAPER OFF THIS EVENING...THOUGH BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ INIGUEZ
000 WWUS85 KPSR 141331 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 631 AM MST THU FEB 14 2008 AZZ131-CAZ231-232-150145- /O.EXT.KPSR.FW.W.0025.080214T1331Z-080215T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 631 AM MST THU FEB 14 2008 /531 AM PST THU FEB 14 2008/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY AND THE SOUTHEAST CALIFORNIA DESERTS DUE TO STRONG WIND...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING. STRONG WINDS ARE MOVING INTO SOUTHEAST CALIFORNIA THIS MORNING... INCLUDING THE COLORADO RIVER VALLEY...AS A SHARP COLD FRONT CUTS ACROSS THE SONORAN DESERT. SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED THROUGH THIS EVENING. IN ADDITION...MOISTURE LEVELS WILL BE DROPPING THROUGH THE MORNING...WITH RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT. THIS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS LASTING THROUGH THIS EVENING. THE STRONG WINDS WILL BEGIN TO TAPER OFF THIS EVENING...THOUGH BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ132-150145- /O.EXT.KPSR.FW.W.0025.080214T1600Z-080215T0300Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 631 AM MST THU FEB 14 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS DUE TO STRONG WIND...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER... THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM MST UNTIL 8 PM MST THIS EVENING. STRONG WINDS WILL MOVE INTO SOUTHWEST AND SOUTH-CENTRAL ARIZONA LATE THIS MORNING AS A SHARP COLD FRONT CUTS ACROSS THE SONORAN DESERT. SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED...LASTING FROM THIS MORNING THROUGH THIS AFTERNOON. IN ADDITION...MOISTURE LEVELS WILL BE DROPPING THROUGH THE MORNING... WITH RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT. THIS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS LASTING THROUGH THIS MORNING AND INTO THIS EVENING. THE STRONG WINDS WILL BEGIN TO TAPER OFF THIS EVENING...THOUGH BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ INIGUEZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Feb 13, 10:40 AM PST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 13, 10:40 AM PST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1140 AM MST WED FEB 13 2008
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
MOSTLY CLEAR SKIES AND ABOVE NORMAL TEMPERATURES WILL CONTINUE
TODAY...AS HIGH PRESSURE REMAINS OVER THE REGION. A STRONG WEATHER
SYSTEM WILL MOVE ACROSS THE AREA THURSDAY...FOR MUCH COOLER DAYTIME
HIGHS...AND BREEZY TO WINDY CONDITIONS. ANY PRECIPITATION WILL BE
LIGHT AND MAINLY CONFINED TO THE HIGHER TERRAIN NORTH AND EAST OF
THE GREATER PHOENIX AREA. BELOW NORMAL TEMPERATURES WILL CONTINUE
THROUGH SATURDAY. ABOVE NORMAL TEMPERATURES AND DRY WEATHER CAN BE
EXPECTED FOR MUCH OF NEXT WEEK.
&&
.SHORT TERM...
FEBRUARY 13 1635 UTC (FEBRUARY 13 0935 MST)
TODAY THROUGH FRIDAY...
NOT MUCH GOING ON WEATHERWISE AT THE MOMENT. LOOKS LIKE WE WILL BE
ABLE TO EKE OUT ONE MORE DAY OF PLEASANT CONDITIONS BEFORE
COOLER AND WINDIER WEATHER ARRIVES TOMORROW. CURRENT FORECAST IS IN
GOOD SHAPE WITH ABOVE AVERAGE TEMPERATURES ANTICIPATED UNDER MOSTLY
SUNNY SKIES.
PREVIOUS DISCUSSION...
FORECAST FOCUS IS ON THE POTENT SHORTWAVE TO APPROACH THE FORECAST
AREA THIS AFTERNOON...THEN SLOWLY MOVE ACROSS THURSDAY AND FRIDAY.
EARLY MORNING SATELLITE IMAGERY NICELY DISPLAYED THE SHORTWAVE THAT
WILL BE IMPACTING OUR FORECAST AREA THE NEXT FEW DAYS. THE SHORTWAVE
FINALLY MOVED INTO THE RAOB NETWORK THIS EVENING. OVERALL THE GFS
AND NAM COMPARED FAVORABLY TO THE 00Z RAOBS ACROSS THE WESTERN
CONUS. OF NOTE WAS THE -36 C 500MB TEMPERATURE ON THE PORT HARDY
B.C. 00Z SOUNDING.
FAIRLY WARM ACROSS THE FORECAST AREA TODAY AS WARM AIR ADVECTION
CONTINUES AHEAD OF THE APPROACHING SYSTEM. HIGH LEVEL CLOUDS WILL BE
INCREASING BY LATE IN THE AFTERNOON FROM THE WEST. WINDS WILL BEGIN
TO INCREASE ACROSS SE CA/SW AZ LATER THIS AFTERNOON AS WELL.
OVERALL THE 00Z NAM WAS DETERMINED TO BE TOO PROGRESSIVE WITH THE
SYSTEM AND WAS GENERALLY DISCOUNTED FOR THIS FORECAST PACKAGE. THE
00Z GFS SHOWS EXCELLENT CONTINUITY WITH PREVIOUS RUNS AS FAR AS
TIMING OF THE APPROACHING SHORTWAVE GOES. HOWEVER...THERE APPEARS TO
BE INCREMENTAL WESTWARD SHIFTS WITH EACH OPERATIONAL RUN. THE
UNCERTAINTY PATTERNS IN THE 500MB HEIGHT FIELDS OF THE NAEFS CONFER
THAT THERE IS A HIGHER LEVEL OF UNCERTAINTY AS TO HOW FAR WEST THIS
SYSTEM WILL DIG. THE FRESHLY-ARRIVED 00Z ECMWF IS NOTICEABLE FURTHER
WEST THAN THE GFS...AS HAS BEEN THE CASE FOR A COUPLE OF RUNS NOW.
00Z CANADIAN RUN ALSO AGREES WITH THE ECMWF. THEREFORE...WILL HINGE
MORE ON A FURTHER WEST TRAJECTORY THAN IS ADVERTISED BY THE GFS.
BY 12Z THURSDAY...COLD FRONT WILL BE KNOCKING ON THE DOOR OF OUR SE
CA ZONES. FRONT SHOULD QUICKLY MOVE THROUGH SE CA AND INTO SW AZ
THURSDAY MORNING...AND THROUGH THE PHX AREA BY LATE THURSDAY
MORNING. WELL-ADVERTISED NORTHERLY WINDS WILL INCREASE ACROSS THE
WESTERN DESERTS EARLY THURSDAY MORNING WITH THE FRONTAL PASSAGE...
AIDED BY STRONG CAA. A WIND ADVISORY HAS BEEN POSTED FOR THURSDAY
FOR ALL OF SE CA/SW AZ...FOR DETAILS SEE FPUS75 KPSR / PHXNPWPSR.
THE STRONG CAA WILL KEEP TEMPERATURES DOWN ACROSS THE AREA THURSDAY.
NOTING A VERY STRONG DISCONNECT BETWEEN THE MODEL THERMAL PROFILES
AND NUMERICAL GUIDANCE...WITH THE NUMERICAL GUIDANCE PROVERBIALLY
OUT TO LUNCH. HAVE GONE WITH THE COLDER MODEL SOLUTIONS FOR HIGH
TEMPS ON THURSDAY...MAINLY THE ECMWF.
OVERALL THE SYSTEM WILL NOT BE A BIG PRECIP MAKER FOR OUR AREA. SE
CA/SW AZ WILL REMAIN DRY. SRN GILA COUNTY WOULD BE FAVORED FOR
SHOWERS ON THURSDAY INTO FRIDAY. THE ONLY TIME I THINK PHX WILL
STAND A CHANCE OF GETTING PRECIP WILL BE WHEN THE PARENT LOW MOVES
OVERHEAD...AS MODEL SOUNDINGS INDICATE JUST A HINT OF MOISTURE
COUPLED WITH SOME INSTABILITY COULD TRIGGER SHOWERS. TIMING OF THAT
COULD CHANGE WITH SLOWER MOVEMENT OF THE SYSTEM...PEGGED IT RIGHT
NOW FOR THURSDAY NIGHT/FRIDAY MORNING. QPF AMOUNTS ON THE VERY LIGHT
SIDE.
CLOUDS WILL GRADUALLY CLEAR WEST-TO-EAST AS THE LOW IS SLOW TO EJECT
EASTWARD FRIDAY. COLD AIRMASS WILL SETTLE IN BEHIND THE SYSTEM
LEADING TO CONTINUED COOL TEMPS FRIDAY AFTERNOON.
&&
.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
LOW CONTINUES TO ADVANCE EAST AND OUT OF OUR AREA SATURDAY. FAVORING
THE SLOWER STORM MOVEMENT ADVERTISED BY THE ECMWF/CANADIAN MODELS AT
THIS TIME. TEMPERATURES WILL REBOUND IN EARNEST BY SUNDAY. MODELS
ADVOCATE 500MB RIDGING FOR THE REST OF THE EXTENDED PERIOD.
INCREASED MAX TEMPS SLIGHTLY AS LOW-LEVEL THERMAL PROFILES SUGGEST
TEMPERATURES IN THE UPPER 70S/LOW 80S FOR THE DESERTS NEXT WEEK.
&&
.AVIATION...
FEBRUARY 13 1840 UTC (FEBRUARY 13 1140 MST)
A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
SOUTHWARD ACROSS THE GREAT BASIN AND INTO ARIZONA/SOUTHEAST
CALIFORNIA LATE TONIGHT AND TOMORROW MORNING. WITH LIMITED
MOISTURE...NOT EXPECTING ANY PRECIPITATION OR LOW CEILINGS AT TAF
AIRFIELDS THE NEXT 24 HOURS. HOWEVER...TIGHT PRESSURE GRADIENTS WILL
RESULT IN STRONG GUSTY SURFACE WIND BEGINNING TOMORROW MORNING...
ESPECIALLY AT KYUM/KBLH/ KIPL.
FOR KPHX/KIWA AND VALLEY AIRFIELDS...EXPECT MAINLY LIGHT DIURNAL
WIND THROUGH EARLY TOMORROW MORNING. HOWEVER...WINDS ARE EXPECTED TO
QUICKLY SHIFT TO THE WEST EARLIER THAN NORMAL...BETWEEN 14-16 UTC
TOMORROW. FOR KYUM/KBLH/KIPL...COLD FRONT EXPECTED TO PASS TAF SITES
FROM 09-12 UTC TOMORROW MORNING. STRONG NORTHERLY WINDS WILL FOLLOW
THE REMAINDER OF THE DAY WITH GUSTS UP TO 30 KTS POSSIBLE. REDUCED
VISIBILITY DUE TO BLOWING DUST/SAND MAY ALSO RESULT...BUT
UNCERTAINTY TOO GREAT AT THIS TIME TO INCLUDE IN CURRENT TAF
PACKAGE. STAY TUNED...
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
.FIRE WEATHER...
FEBRUARY 13 1210 UTC (FEBRUARY 13 0510 MST)
A FIRE WEATHER WATCH IS IN EFFECT THURSDAY FOR THE LOWER CO RIVER
VALLEY...SOUTHEAST CA DESERTS...AND SOUTHWEST AND SOUTH-CENTRAL
ARIZONA DESERTS DUE TO STRONG GUSTY NORTH WINDS...LOW RH
VALUES...AND HIGH FIRE DANGER RATING.
A STRONG LOW PRESSURE SYSTEM WILL MOVE TOWARD THE DESERT SOUTHWEST
LATE WEDNESDAY AND INTO THURSDAY. THE STRONGEST WINDS...SUSTAINED 25
TO 35 MPH WITH GUSTS TO AROUND 40 MPH...AND LOWEST RH VALUES...AT OR
BELOW 15 PERCENT...WILL MAINLY BE ALONG THE CO RIVER VALLEY AND
ACROSS SOUTHEAST CALIFORNIA DESERTS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR AZZ132.
WIND ADVISORY FROM 8 AM TO 5 PM MST THURSDAY FOR AZZ021-026.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR AZZ131.
WIND ADVISORY FROM 5 AM TO 5 PM MST THURSDAY FOR AZZ020-025.
CA...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR CAZ231-232.
WIND ADVISORY FROM 4 AM TO 4 PM PST THURSDAY FOR CAZ030>033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...HIRSCH/INIGUEZ
LONG TERM...INIGUEZ
AVIATION...P ROGERS
FIRE WEATHER...MCLANEHazardous weather outlook, Feb 13, 4:31 AM PST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 531 AM MST WED FEB 13 2008 AZZ024-141245- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 531 AM MST WED FEB 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE THROUGH SOUTH-CENTRAL ARIZONA THURSDAY. THIS WILL RESULT IN MUCH COOLER TEMPERATURES...WITH HIGH TEMPERATURES THURSDAY 15 TO 20 DEGREES COOLER AS COMPARED TO TODAY. GUSTY NORTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN ALSO BE EXPECTED FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. NO SIGNIFICANT RAINFALL OR SNOWFALL IS EXPECTED WITH THIS SYSTEM. AZZ022-023-027-028-141245- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 531 AM MST WED FEB 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE THROUGH SOUTH-CENTRAL ARIZONA THURSDAY. THIS WILL RESULT IN MUCH COOLER TEMPERATURES...WITH HIGH TEMPERATURES THURSDAY 10 TO 15 DEGREES COOLER AS COMPARED TO TODAY. GUSTY NORTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN ALSO BE EXPECTED FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. NO SIGNIFICANT RAINFALL IS EXPECTED WITH THIS SYSTEM. THE STRONG WINDS WILL ALSO USHER IN MUCH DRIER AIR. RELATIVE HUMIDITY VALUES WILL LIKELY FALL BELOW 15 PERCENT. COMBINED WITH THE STRONG WINDS...DANGEROUS FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP. AZZ020-021-025-026-CAZ030>033-141245- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 531 AM MST WED FEB 13 2008 /431 AM PST WED FEB 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /4 AM PST/ TO 5 PM MST /4 PM PST/ THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THURSDAY MORNING. THIS WILL RESULT IN MUCH COOLER TEMPERATURES...WITH HIGH TEMPERATURES THURSDAY 10 TO 15 DEGREES COOLER AS COMPARED TO TODAY. STRONG NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN ALSO BE EXPECTED FROM THURSDAY MORNING THROUGH THURSDAY EVENING. NO RAINFALL IS EXPECTED WITH THIS SYSTEM. THE STRONG WINDS WILL ALSO USHER IN MUCH DRIER AIR. RELATIVE HUMIDITY VALUES WILL LIKELY FALL BELOW 15 PERCENT. COMBINED WITH THE STRONG WINDS...DANGEROUS FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP. INIGUEZ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 1:37 AM PST | Wind Advisory | PSR | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2008Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.